Struggling with painful sexual intercourse? Contact us for help.

Women's Therapy Center

Lubrication vs. moisturizer vs. vaginal Estrogen?

04 Jul 2013 Posted by womentc in Menopause & Painful Sex, Painful Sex (Dyspareunia), Sexual Dysfunction, Vaginismus Blog, Vulvodynia & Vulvar Vestibulitis

Lubrication vs. moisturizer vs. vaginal Estrogen? These different vaginal preparations can be confusing, and women don't always know when to use which one.  So, let's sort it out. Vaginal moisturizers are the parallel to body/hand lotion, which add moisture to a dry skin, typically by mimicking the chemical...

The taboo of menstruation

29 Dec 2012 Posted by womentc in Women's Health

Came across an article in today's New York Times, The Taboo of Menstruation, and was shocked to read how much women are still suffering in certain parts of the world.  Let us all do what we can to enlighten, to educate, to liberate....

Tampon – worse cramps?

18 May 2012 Posted by womentc in Women's Health

A question from a patient: "it seems to me that tampons make my cramps worse - can it be?" Answer: menstrual cramps are the contractions of the uterus as it expels the extra lining that developed in preparation for conception, which did not materialize.   That...

Reluctant to Use Condoms?!

16 May 2012 Posted by womentc in Women's Health

We've been shocked lately by the large number of female patients who expressed reluctance to use condoms with their partners despite the risk of exposure to STIs (Sexually Transmitted infections, the current terminology). At first we thought they were not informed of the risk -- but...

Vaginismus: Penis too big?

03 Apr 2012 Posted by womentc in Vaginismus Blog

While nature created us suitable for copulation, there are times when size matters. She says: "He feels too big to fit inside my vagina.  When we try, I feel that I am being torn, and the vaginal opening will often bleed.  Try as we may, he...

Rx and Sexual Arousal

19 Mar 2012 Posted by womentc in Sexual Dysfunction

A common concern among women and clinicians is the potentially adverse affect of medications on sexual arousal (libido), especially the SSRI group of anti-depressant/anti-anxiety medications. Clinically speaking, we do not find that SSRI medications interfere with libido, unless the woman is on the high end of...

Intercourse – how often?

05 Mar 2012 Posted by womentc in Sexual Dysfunction, Vaginismus Blog

The frequency of intercourse depends on the woman's preferences, on having an available partner, on the style of the relationship, on medical/religious involvements, etc. The vagina itself, being the sturdy body part that it is, can handle frequent intercourse as long as the woman listens to...